Editor's note: Contact7 seeks out audience tips and feedback to help people in need, resolve problems and hold the powerful accountable. If you know of a community need our call center could address, or have a story idea for our investigative team to pursue, please email us at firstname.lastname@example.org or call (720) 462-7777. Find more Contact7 stories here.
DENVER -- Davika Medina said her 8-year-old daughter, Lacey, has been suffering from side effects of Tamiflu since she finished her medication.
"After she got off of the Tamiflu, she started having a really bad reaction to it, having really bad anxiety, hallucinations -- she was saying that she was seeing dead relatives who had passed away and hyperventilating," Medina said.
Her daughter said she couldn't foresee the panic attacks, and they have already happened to her at school twice since taking the antiviral medication a couple of weeks ago.
"When I was having my panic attacks, I tried my hardest to fight through it and breathe, but it felt like I was suffering, and I was underwater for too long, and I couldn't get up," Lacey said.
Medina said doctors had told her that the panic attacks her daughter is experiencing don't relate to Tamiflu.
"I think it's wrong because she's a healthy child. She's never had hallucinations like that; she has never had panic attacks; she has never had hyperventilating," Medina said.
The drug is a prescription medicine and is used to treat and prevent influenza A and influenza B. The US Food and Drug Administration said children and teenagers with the flu might be at a higher risk of having seizures, confusion or abnormal behavior while on Tamiflu, although it's not common.
With more doctor appointments scheduled, Medina hopes to get answers that help her daughter regain her life and do it symptom-free.
"I don't want any other child to have to deal with the stuff that my baby girl did," she said.